Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1998 May;34(5):1060-1065. Korean. Case Report.
Kim YH , Yang YY , Lee SM , Lee WH , Lee JU , Kim HJ , Sung IH .
Department of Anesthesiology, College of Medicine, Chungnam National University, Taejon, Korea.
Department of Internal Medicine, College of Medicine, Chungnam National University, Taejon, Korea.
Abstract

Variant angina is characterized by recurrent attacks of chest pain occurring at rest and associated with ST segment elevation on EKG and its cause is now established to be spasm of a major coronary artery. In patient with variant angina coronary artery spasm can be provoked by a number of physiologic maneuver, hyperventilation and pharmacologic agents such as ergonovine, histamine, epinephrine, methacholine, and dopamine. This may be associated with acute myocardial infarction and severe cardiac arrhythmia including ventricular tachycardia and fibrillation as well as sudden death. We present a case of repeated ventricular fibrillation that occured in a 60 years old male patient at the emergence from anesthesia. The cause of venticullar fibrillation was strongly suspected of variant angina on the basis of EKG findings. The patient was successfully resucitated by intensive treatment and nitroglycerine infusion. The patient recovered uneventfully and diagnosed variant angina by ergonovine test performed after recovery.

Copyright © 2019. Korean Association of Medical Journal Editors.